MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537330
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during pancreatic duct stent placement procedure performed in the pancreatic duct (exact date not reported).According to the complainant, when they attempted to deploy the stent, guidewire was placed in the pancreatic duct.However, resistance was felt from the midpoint and it was unable to advance any further so the device was retrieved.When they retrieved the advanix pancreatic stent, the stent tip on the distal side was found to be ¿damaged¿.The procedure was completed by placing another advanix pancreatic stent.There were no patient complications reported as a result of this event.The patient's condition was reported to be "good".
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the distal section of the stent is severely damaged, also it is slightly bent/curved in the middle, the stent presents damages in several locations.Based on the product analysis, most likely some procedural/anatomical factors were encountered during the procedure which may have limited the overall performance of the device.A device under tortuous conditions due to patient anatomy or customer use/manipulation/maneuvering can bend and damage the stent, also anatomical factors and the device condition could have resulted in issues of interaction with the guidewire and stent/delivery system.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
ADVANIX¿ PANCREATIC STENT KIT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6858805
Report Number3005099803-2017-02738
Device Sequence Number809702
Product Code FGE
UDI-Device Identifier08714729856924
UDI-Public(01)08714729856924(17)20180430(10)19826904
Combination Product (Y/N)N
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberM00537330
Device Catalogue Number3733
Device Lot Number19826904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2017
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1